Happy Colon

Gut Feelings

Health Update

Ribbit. Not happy.

A couple weeks ago, I started seeing blood in my stools, a flare symptom that had ceased over a month ago. This could be a sign or result of four things (listed in no particular order):

  1. The Remicade leaving my system after I canceled my last infusion appointment
  2. Retracing: when the body is healing, it sometimes revisits old symptoms (Read more about retracing here)
  3. Tapering on Prednisone beyond the minimum amount my body needs right now
  4. None of the above – no reasonable reason. That’s colitis for you.

How everyone reacted to the reoccurrence of blood:

  • Me: Frustrated. But hey, I’ve had ups and downs during this healing process, and so maybe this is just one of them. Let’s see where this goes.
  • My chiropractor: Not overly concerned, but this is something to monitor. It could be due to retracing, in which case it’s not a bad thing at all.
  • My parents: Very concerned. Encourage getting another Remicade infusion, not because they think the holistic approach isn’t working, but because it may just not be enough.

I ended up making a Remicade appointment for August 16, just over a week from when I talked to my parents. This allows me to see whether the blood will increase or decrease, whether I start experiencing other flare symptoms worsening or not. If I see an improvement, I can always cancel the Remicade appointment.

Looking at a calender just now, however, shows that it’s unlikely that skipping my last Remicade appointment was the cause of the blood. I realized that I started seeing blood only a few days after my scheduled infusion. Most people have two months between their infusions, and this one was only a month after my last one, so the drug was still very much in my system. My gastroenterologist expected that I might start seeing flare symptoms at least a few weeks after the scheduled infusion, and this was just a few days. But here I am again, rambling on with only logic (because of this, THAT must be true, and if that’s true, then THAT’S got to be false, and so the holistic path MUST be working!) and just minimal medical knowledge. I wonder what Dr. B will say.

Logical, but maybe missing something

The amount of blood has been increasing, and I’ve been using the bathroom more frequently, including during the night. By the description of retracing in the link I gave above, retracing usually doesn’t last more than a week, and it’s been much longer than that, with no end in sight, so I’m doubtful of whether this can really be considered retracing unfortunately. But I could be wrong; I’ll definitely talk more with my chiropractor about this.

Today I increased my prednisone dose to 20mg (I had been down to 7.5mg) and will continue with that amount for the next week to see if that helps, so that hopefully I can avoid Remicade.

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

Information

This entry was posted on August 7, 2011 by in Health/Life Update and tagged , , , , .

Enter your email address to follow this blog and receive notifications of new posts by email.

Join 41 other followers

%d bloggers like this: